Partial regularity for biharmonic maps, revisited

Struwe, Michael
October 2008
Calculus of Variations & Partial Differential Equations;Oct2008, Vol. 33 Issue 2, p249
Academic Journal
Extending our previous results with Tristan Rivi�re for harmonic maps, we show how partial regularity for stationary biharmonic maps into arbitrary targets can be naturally obtained via gauge theory in any dimensions m = 4.


Related Articles

  • Perturbative quantum gauge invariance: where the ghosts come from. Aste, Andreas // Canadian Journal of Physics;Feb2005, Vol. 83 Issue 2, p139 

    A condensed introduction to quantum gauge theories is given in the perturbative S-matrix framework, with path-integral methods used nowhere. This approach emphasizes the fact that it is not necessary to start from classical gauge theories that are then subject to quantization: it is possible,...

  • Twisted Gauge Theories. Aschieri, Paolo; Dimitrijevic, Marija; Meyer, Frank; Schraml, Stefan; Wess, Julius // Letters in Mathematical Physics;Oct2006, Vol. 78 Issue 1, p61 

    Gauge theories on a space-time that is deformed by the Moyal�Weyl product are constructed by twisting the coproduct for gauge transformations. This way a deformed Leibniz rule is obtained, which is used to construct gauge invariant quantities. The connection will be enveloping algebra...

  • Universally coupled massive gravity. Pitts, J. B.; Schieve, W. C. // Theoretical & Mathematical Physics;May2007, Vol. 151 Issue 2, p700 

    We derive Einstein�s equations from a linear theory in flat space-time using free-field gauge invariance and universal coupling. The gravitational potential can be either covariant or contravariant and of almost any density weight. We adapt these results to yield universally coupled massive...

  • Nonrepeatable Gauge R&R Studies Assuming Temporal or Patterned Object Variation. van der Meulen, Frank; de Koning, Henk; de Mast, Jeroen // Journal of Quality Technology;Oct2009, Vol. 41 Issue 4, p426 

    The standard method to assess a measurement system's precision is a gauge repeatability and reproducibility (gauge R&R) study. It exploits replications to estimate variance components that are interpreted as measurement spread. For nonrepeatable measurements, it is not feasible to obtain...

  • Nonperturbative solutions in the electroweak theory. Arbuzov, B. // Theoretical & Mathematical Physics;Apr2012, Vol. 171 Issue 1, p448 

    We apply the Bogoliubov compensation principle to the gauge electroweak interaction. We demonstrate a spontaneous appearance of an anomalous gauge-invariant effective three-boson interaction. The nontrivial solution of the compensation equations uniquely determines the form factor of the...

  • Non-perturbative scalar gauge-invariant metric flucturations from the Ponce de León metric in the STM theory of gravity. Anabitarte, M.; Bellini, M. // European Physical Journal C -- Particles & Fields;Apr2008, Vol. 54 Issue 4, p665 

    We study our non-perturbative formalism to describe scalar gauge-invariant metric fluctuations by extending the Ponce de León metric.

  • Renormalization of the Asymptotically Expanded Yang-Mills Spectral Action. Suijlekom, Walter // Communications in Mathematical Physics;Jun2012, Vol. 312 Issue 3, p883 

    We study renormalizability aspects of the spectral action for the Yang-Mills system on a flat 4-dimensional background manifold, focusing on its asymptotic expansion. Interpreting the latter as a higher-derivative gauge theory, a power-counting argument shows that it is superrenormalizable. We...

  • An analysis of the first-order form of gauge theories. Kiriushcheva, N.; Kuzmin, S.V.; McKeon, D.G.C. // Canadian Journal of Physics;Feb2012, Vol. 90 Issue 2, p165 

    The first-order form of a Maxwell theory and U(1) gauge theory in which a gauge invariant mass term appears is analyzed using the Dirac procedure. The form of the gauge transformation that leaves the action invariant is derived from the constraints present. A nonabelian generalization is...

  • The condensate 〈tr(A2μ)〉 in commutative and noncommutative theories. Baranov, R. N.; Bykov, D. V.; Slavnov, A. A. // Theoretical & Mathematical Physics;Sep2006, Vol. 148 Issue 3, p1168 

    We show that the gauge invariance of the operator ∫ dx tr( A −2/( gξ) x υθµυ A µ) in a noncommutative gauge theory does not lead to the gauge independence of its vacuum condensate. We obtain the generalized Ward identities for Green’s functions containing...


Read the Article


Sign out of this library

Other Topics